EconPapers    
Economics at your fingertips  
 

Modelling financial time series using multifractal random walks

E. Bacry, J. Delour and J.F. Muzy

Physica A: Statistical Mechanics and its Applications, 2001, vol. 299, issue 1, 84-92

Abstract: Multifractal random walks (MRW) correspond to simple solvable “stochastic volatility” processes. Moreover, they provide a simple interpretation of multifractal scaling laws and multiplicative cascade process paradigms in terms of volatility correlations. We show that they are able to reproduce most of the recent empirical findings concerning financial time series: no correlation between price variations, long-range volatility correlations and multifractal statistics.

Keywords: Multifractals; Long-range correlations; Stochastic volatility; Multiplicative cascades (search for similar items in EconPapers)
Date: 2001
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (78)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437101002849
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:299:y:2001:i:1:p:84-92

DOI: 10.1016/S0378-4371(01)00284-9

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:299:y:2001:i:1:p:84-92